Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 41, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2018, 4:35 PM EDT for Kosciusko County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 4:35 PM EDT (20:35 UTC)
- Expired
- Jun 19, 2018, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 30 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501
WUUS53 KIWX 192035
SVRIWX
INC085-192115-
/O.NEW.KIWX.SV.W.0041.180619T2035Z-180619T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
435 PM EDT TUE JUN 19 2018
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southern Kosciusko County in north central Indiana...
* Until 515 PM EDT.
* At 435 PM EDT, a severe thunderstorm was located over Mentone, or
10 miles northeast of Rochester, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Warsaw, Winona Lake, Akron, Pierceton, Mentone, Claypool, Burket,
Sidney, Little Chapman Lake, Big Barbee Lake, Irish Lake,
Palestine, Beaver Dam Lake, Sechrist Lake, Big Chapman Lake,
Packerton, Sevastopol, Beaver Dam and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4109 8602 4109 8607 4117 8606 4117 8605
4123 8606 4132 8567 4118 8568 4118 8569
4105 8569 4104 8602
TIME...MOT...LOC 2035Z 257DEG 20KT 4116 8605
HAIL...0.75IN
WIND...60MPH
$$
JAL1 follow-up statement
005
WWUS53 KIWX 192056
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
456 PM EDT TUE JUN 19 2018
INC085-192115-
/O.CON.KIWX.SV.W.0041.000000T0000Z-180619T2115Z/
Kosciusko IN-
456 PM EDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN KOSCIUSKO COUNTY...
At 456 PM EDT, a severe thunderstorm was located near Warsaw, moving
east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Warsaw, Winona Lake, Pierceton, Mentone, Claypool, Burket, Sidney,
Little Chapman Lake, Big Barbee Lake, Irish Lake, Palestine, Beaver
Dam Lake, Sechrist Lake, Big Chapman Lake, Packerton and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4123 8606 4132 8567 4118 8568 4118 8569
4105 8569 4105 8596
TIME...MOT...LOC 2056Z 270DEG 20KT 4119 8590
HAIL...0.75IN
WIND...60MPH
$$
JALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:17 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 19, 2:17 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 217 PM EDT Tue Jun 19 2018 .SYNOPSIS... Issued at 125 PM EDT Tue Jun 19 2018 Shower and thunderstorm activity will increase this afternoon and evening, with highs climbing to around the mid 80s south of US 30. Elsewhere, expect temperatures to linger in the mid-upper 70s. Cooler temperatures will round out the work week. && .SHORT TERM...(Tonight and Tomorrow) Issued at 217 PM EDT Tue Jun 19 2018 Vigorous storms developing quickly this aftn within a zone of substantial sfc based instability and weak forcing invof stationary frontal zone. Lack of flow/shear will keep potential storm severity in check however similar to last evening water loading within high moisture content airmass poses a local microburst threat especially along ern flank of small scale cold pools in more cluster convection. Bulk of near term activity expected to follow south of US30 with additional development later this aftn invof trailing outflow boundary extending swwd from short convective segment over srn MI. More uncertain scenario overnight with varying CAMS based solutions/evolutions. Near term convective overturning and stabilization after sunset suggests a waning in additional shower/storm development especially from late evening through Wed morning which lies counter to some deterministic solutions like the RAP which are much more bullish stemming from ewd progression of large scale disturbance out of IA. At the least will give a nod toward near term guidance/trends and knock likely pops down overnight. Passage of upstream disturbance will push frontal zone south into cntrl IN Wed. Some risk for additional showers south of US24 in Indiana mainly late morning into early aftn tied to diurnal heating/destabilization but focus appears much better through cntrl IN. Nonetheless drier and cooler across the remainder of the area within post frontal airmass. && .LONG TERM...(Thursday through Monday) Issued at 217 PM EDT Tue Jun 19 2018 Development of vigorous upper low over the mid MO valley and ewd evolution primary challenge this period. Surprisingly med range spectral solutions fairly similar aloft and suggest dry wx holds Wed night and Thu before active frontal zone bucks back north into the srn lakes Thu night with following showers/storms through Friday night. Ridging sfc and aloft then build through next weekend with moderating temps and dry wx. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 125 PM EDT Tue Jun 19 2018 A warm front is draped northwest to southeast just south of the MI/IN border with remnant MVFR CIGs continuing to slowly erode from the southwest toward VFR conditions. Sfc heating will allow for thunderstorms to move in with ample DCAPE and PWs close to 2in. As such, a heavy rain and a thunderstorm wind threat is possible this afternoon with the most likely area south of US-30, including FWA, but SBN could get into a few thunderstorms before evening timeframe. VISBY could also be reduced in storms with heavy rain. Cooler air begins to sag south overnight allowing some lowering of CIGs into MVFR conditions. Some lowering of VISBY is also possible by Wed AM into VFSkipperR. Winds will remain below 10 kts for the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MCD/Roller SHORT TERM...T LONG TERM...T AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 19, 5:24 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook...CORREFCTED National Weather Service Northern Indiana 524 AM EDT Tue Jun 19 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-200930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 524 AM EDT Tue Jun 19 2018 /424 AM CDT Tue Jun 19 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms will redevelop today and are likely to be accompanied by strong gusty winds and locally heavy rainfall. Rainfall rates may top 4 inches per hour and bring the threat of local flash flooding. Please see the latest Hydrologic Outlook product for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are chances for storms most times from Wednesday into early next week. The storms are not expected to become severe, but some will likely have locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-200930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 524 AM EDT Tue Jun 19 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jun 19, 3:23 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
323 PM EDT TUE JUN 19 2018
INZ026-027-034-192015-
Jay-Adams-Wells-
323 PM EDT TUE JUN 19 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WELLS...
ADAMS AND NORTHWESTERN JAY COUNTIES...
At 323 PM EDT, strong thunderstorms were clustered 7 miles northeast
of Montpelier, or 8 miles south of Bluffton, moving northeast at 20
mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bluffton, Decatur, Berne, Geneva, Monroe, Preble, Nottingham, Poneto,
Vera Cruz, Wellsburg, Murray, Liberty Center, Peterson, Keystone,
Domestic, Balbec, Magley, Travisville, Craigville and Ceylon.
&&
LAT...LON 4057 8520 4057 8526 4073 8534 4075 8534
4087 8496 4068 8480 4059 8480 4050 8520
TIME...MOT...LOC 1923Z 243DEG 17KT 4062 8517
GHSpecial weather statement, Jun 19, 3:49 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Northern Indiana 349 PM EDT TUE JUN 19 2018 INZ003-012>015-192030- La Porte-Marshall-Fulton-Pulaski-Starke- 349 PM EDT TUE JUN 19 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PULASKI...NORTHWESTERN FULTON...STARKE...WESTERN MARSHALL AND SOUTHWESTERN LA PORTE COUNTIES... At 348 PM EDT/248 PM CDT/, a strong thunderstorm was located over North Judson, or 9 miles southwest of Knox, moving east at 35 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Plymouth, Knox, North Judson, Culver, Oak Grove, Ripley, Monterey, Leiters Ford, Lomax, Beardstown, Ober, English Lake, Denham, Brems, Hibbard, Clarks, Winona, Delong, Donaldson and San Pierre. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4113 8692 4130 8692 4142 8633 4106 8634 TIME...MOT...LOC 1948Z 273DEG 30KT 4122 8677 JAL
Local storm report, Jun 19, 4:05 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 1 SSE LIGONIER 41.45N 85.59W
06/19/2018 NOBLE IN NWS EMPLOYEE
LARGE LIMBS AND A UTILITY LINE DOWN.
&&
THLocal storm report, Jun 19, 4:07 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN 2 NNE HONEYVILLE 41.61N 85.59W
06/19/2018 M1.20 INCH LAGRANGE IN TRAINED SPOTTER
OCCURRED IN ABOUT 30 MINS.
&&
CRSpecial weather statement, Jun 19, 4:13 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Northern Indiana
413 PM EDT TUE JUN 19 2018
INZ014>016-192100-
Kosciusko-Marshall-Fulton-
413 PM EDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...
SOUTHWESTERN KOSCIUSKO AND SOUTHEASTERN MARSHALL COUNTIES...
At 413 PM EDT, a strong thunderstorm was located 8 miles west of
Rochester, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rochester, Akron, Mentone, Walnut, Tippecanoe, Burket, Athens,
Palestine, Beaver Dam Lake, Sevastopol, Tiosa, Beaver Dam, Lake
Manitou, Talma and Old Tip Town.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4118 8633 4126 8593 4104 8594 4104 8595
4100 8595 4104 8634
TIME...MOT...LOC 2013Z 262DEG 21KT 4109 8635
JALLocal storm report, Jun 19, 4:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD 2 W ALBION 41.39N 85.46W
06/19/2018 NOBLE IN NWS EMPLOYEE
WATER ACROSS THE ROADWAY.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:26 PM EDT | Special Weather Statement | IWX | LaGrange | 34 min |
| Jun 18, 8:53 PM EDT | Special Weather Statement | IWX | Marshall | 22 min |
| Jun 18, 9:10 PM EDT | Special Weather Statement | IWX | LaGrange | 35 min |
| Jun 18, 9:16 PM EDT | Special Weather Statement | IWX | Noble | 29 min |
| Jun 18, 9:46 PM EDT | Special Weather Statement | IWX | DeKalb | 44 min |
| Jun 18, 11:10 PM EDT | Special Weather Statement | IWX | Huntington, Wabash | 50 min |
| Jun 18, 11:38 PM EDT | Special Weather Statement | IWX | Huntington | 67 min |
| Jun 19, 2:26 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 49 min |
| Jun 19, 2:44 PM EDT | Special Weather Statement | IWX | LaGrange | 46 min |
| Jun 19, 2:54 PM EDT | Special Weather Statement | IWX | Elkhart | 51 min |
| Jun 19, 3:19 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 41 min |
| Jun 19, 3:23 PM EDT | Special Weather Statement | IWX | Adams, Wells | 52 min |
| Jun 19, 3:49 PM EDT | Special Weather Statement | IWX | Starke | 41 min |
| Jun 19, 3:53 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 52 min |
| Jun 19, 4:13 PM EDT | Special Weather Statement | IWX | Fulton | 47 min |
| Jun 19, 4:41 PM EDT | Severe Thunderstorm Warning | IWX | Wabash | 34 min |
| Jun 19, 4:43 PM EDT | Special Weather Statement | IWX | Allen | 47 min |
| Jun 19, 4:53 PM EDT | Special Weather Statement | IWX | Marshall | 37 min |
| Jun 19, 5:14 PM EDT | Special Weather Statement | IWX | Huntington | 31 min |
| Jun 19, 5:25 PM EDT | Special Weather Statement | IWX | Adams | 50 min |
| Jun 19, 5:34 PM EDT | Areal Flood Warning | IWX | Adams, Allen, Huntington, Wells, Whitley | 3 hr |
| Jun 19, 6:11 PM EDT | Special Weather Statement | IWX | Adams, Wells | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.